Discussions that mention benicar

High & Low Blood Pressure board


Seems like all BP meds have some kind of drawback, most notable for me is the mental fog, like I've been up all night, and trouble keeping my vision focused.

Recently ran out of Rx's, BenicarHCT and Norvesc, and needed to change brands since niether was currently on the formulary list and costing lots of money. Doc changed me to AvalideHCT for the Benicar and some other for the Norvasc whose name escapes me at the moment. I take the Avalide in the morning since it contains the diuretic (HCT) and I don't like to get up during the night to pee.

Holy cow, seems like the mental fog and vision focusing issues on the Avalide is worse than my beta-blocker days. I've only been on Avalide for a couple of weeks, but I doubt my body adjusting to the new medication will clear or fade the mental fog issue, I really feel out of it. I've read that people blame the HCT for these issues? I feel I need to start cutting my pills in half! Is Avalide that bad for these kind of symptoms?:confused:
[QUOTE=gib;3193814]...Holy cow, seems like the mental fog and vision focusing issues on the Avalide is worse than my beta-blocker days. I've only been on Avalide for a couple of weeks, but I doubt my body adjusting to the new medication will clear or fade the mental fog issue, I really feel out of it. I've read that people blame the HCT for these issues? I feel I need to start cutting my pills in half! Is Avalide that bad for these kind of symptoms?:confused:

Hello Gib,

Avalide is a "combo" of irbesartan and hydrochlorothiazide, both of which can cause vision disturbances so you may be getting a double whammy of visual side effects.

I've experienced brain fog on hydrochlorothiazide and on benicar/hct so I know from experience that HCT causes brain fog (haven't been able to determine what term they list brain fog under the side effects---they should use brain fog as it descriptive of the problem).

My personal experience is that it doesn't get better, only worse and worse to the point where one cannot ask for help...if I were experiencing brain fog right now, I would immediately call my pharmacist and my doctor and find out how to safely stop taking the med!

Take care and thanks so much for sharing your experience as it validates our own personal trials with these medications.

Bethsheba